Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1978, Volume 46, Issue 6

Construction of Outcome Functions Guaranteeing Existence and Pareto Optimality of Nash Equilibria<1447:COOFGE>2.0.CO;2-T
p. 1447-1474

David Schmeidler, Leonid Hurwicz

Are there non-dictatorial outcome functions (game forms) such that (1) for every preference profile there exists a Nash equilibrium, and (2) for every profile, every Nash equilibrium outcome is Pareto optimal? For more than two persons, if indifferences are ruled out or if only "weak" Pareto optimality is required, the answer is shown to be in the affirmative. For two persons it is in the negative. Among other questions explored are voting system interpretations and symmetry properties of outcome functions.

Log In To View Full Content

Journal News